This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My father died very unexpectedly on Dec. 22 in his sleep. I had just given birth to my first child on Nov. 14. My father and I were very close and his death has devastated me. Soon after his death, I began having panic attacks, chest pain, etc. I have also developed a "fear of dying in my sleep" syndrome because he died that way. I have difficulty sleeping at night and have not had a restful night's sleep since he died. Went to a cardiologist who ruled out heart problems and was diagnosed with costochodritis, which is very painful. I am on Xanax for panic attacks/anxiety and also am now taking Celexa (just started 3 days ago) for depression, which I have just begun to experience). I tried Paxil for awhile, but my dr. believes it was causing the panic attacks, and sure enough, they have stopped since I weaned myself off of the Paxil. I am also seeing a grief counselor, which seems to help some. My question is twofold: can extreme grief cause the physical symptoms I have had (I've never had anxiety/depression/chronic pain before Dad's death) and my second question is: does Celexa have a high success rate? I think it is a fairly new anti-depressant, isn't it?
The first answer is yes...grief like this, especially sudden and unexpected death, represents not just grief,it represents also a traumatic experience. It will pass in time, especially if you keep up with the grief counselor.
Celexa is a very effective medication and has a high success rate, but its not the celexa that will heal you. It is only a temporary prop, soemthing to get rid of as quickly as you can.
Man this sounds like me right down too the letter but it was my best friend he died in his sleep choked on his on vomit.They said costochondritis too and done ekgs engs and just recently a eeg scan of the brain they all came out negative so i am on xanax and buspar seems too help some but i still get chest pain from time to time if u have insurance go to a chiroprator it seems to help me alot i have had shots for costochondritis and that does not feel very good at all benn on all kinds of antiinflamitories none seems too work so i went too a shrink too help it seems too help some but i am still suffering so let me no if anything helps u my email is ***@****
Thank you for your reply! I have begun taking Celexa, but my dr. had also mentioned Buspar...he decided to put me on Celexa instead. The grief counselor has helped some, but I am still experiencing a depression! I haven't thought about going to a chiropractor...I'll check that out. I've also heard massage therapy can work wonders, too. I am sorry about your friend. I hope your recovery goes well, too, and thanks again for the reply.
Before you feel the need to post to this next person and enlighten them with what you perceive to be your vast knowledge
on the subject, I caution you that I do global infrastructures for a living and hate when someone takes advantage of the transmission and Internet protocols set up for the world to enjoy. This forum was designed to help people in need from a TRAINED specialist. You are violating a sacred trust and I do not appreciate it. Keep it up and I will infiltrate your TCP/IP and cause you to never be able to log onto anything again.
DO NOT DESTROY THE INTENTIONS OF THIS SITE!
The stress of this bereavement is very probably entirely responsible for pushing you over the edge...Your anxiety is causing physical symptoms, because in some ways there's nowhere else for it to go.
You can take any amount of drugs to try and relieve this, but in the final analysis only time will help heal your pain, and your anxiety...Forget the drugs, except maybe for pain...You need to take control of your life again, be forgiving of yourself, you are vulnerable and it is not your fault. Talk by all means if it helps...It is sad and devastating when someone close to us dies...mourn...then think of yourself, you have to go on, and you will....
In time, this illness will pass.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.